Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lameleah

Emotionally well-prepared for the "purge"....

Recommended Posts

Three weeks ago I got prescribed tretinoin 0.025% cream (gonna ask the derm for gel next time) and Benzac (sp?). I was preparing well, at least emotionally, for the purge as I know this is the first thing to get to clear skin. Yet I still dont have any sign of IB, just more clogged pores. I mean many clogged pores, especially my nose which I dont know if its caused by the foundation I use or the topical cream.. duh)

My skin doesn't react to it much: no irritation, no redness, no burning feeling, well a little dryness. I do need to blot my face MORE often because of the oiliness but other than that, nothing.

Are the clogged pores = IB already?

Does it mean this cream is not working for me?

I was hoping to do a log if I have success with it like I did with Diacneal the last time so as to share some successful stories and giving hopes to others, but now having no reaction to it makes me kinda frustrated... maybe its too early to tell..??

PS I have used Diacneal before (first time use of topical retinoid) and I did get irritation and red face - no purge but at least some reactions to it.

Thank you in advance :) cheers!

Share this post


Link to post
Share on other sites
Three weeks ago I got prescribed tretinoin 0.025% cream (gonna ask the derm for gel next time) and Benzac (sp?). I was preparing well, at least emotionally, for the purge as I know this is the first thing to get to clear skin. Yet I still dont have any sign of IB, just more clogged pores. I mean many clogged pores, especially my nose which I dont know if its caused by the foundation I use or the topical cream.. duh)

My skin doesn't react to it much: no irritation, no redness, no burning feeling, well a little dryness. I do need to blot my face MORE often because of the oiliness but other than that, nothing.

Are the clogged pores = IB already?

Does it mean this cream is not working for me?

I was hoping to do a log if I have success with it like I did with Diacneal the last time so as to share some successful stories and giving hopes to others, but now having no reaction to it makes me kinda frustrated... maybe its too early to tell..??

PS I have used Diacneal before (first time use of topical retinoid) and I did get irritation and red face - no purge but at least some reactions to it.

Thank you in advance :) cheers!

Heey Lameleah, I think that you're already in the purging phase, that's why you got more clogged pores, which is good, after a while those hard plugs can be easily removed / fall off when you're washing your face.

I started tretinoin cream 0.02% about 4 weeks ago and I also didn't experience side-effects such as burning and a red face. I did experience those when I was using the 0.05%, it was way to harsh for me, that's why I switched to a lower strength. Don't worry if you don't experience side-effects,, tretinoin is a troublesome medicine anyway, the purging phase is definitely not funny :wall: so that's one thing less to worry about XD.

The IB which I was so anxious to get, started in week 3, lot's of pustules which I didn't have for a longgg time (three months is considered long for me XD) My derm gave me minocyclin for my IB, but I haven't use it that long yet to notice any effects. I really hope that you don't get a horrible IB, not everyone gets a IB and perhaps you're one of the lucky ones :).

My face is currently MUCH worse than before I started it, have a lot of crap deep in my skin which I didn't even know before. pfff I must stay strong (T^T)/Keep it mind that your skin may become very sensitive and fragile, especially when you get the IB. Picking leads to deep red marks, I didn't have that problem before I started tretinoin, but now I get marks more easily, it's hard to refrain myself from picking :evil: it's like those pimples are screaming to be squeezed,, ugh they are so evil (T^T)/

Make sure your cream doesn't contain that comedogenic ingredient isopropyl mystrate, , I checked mine and luckily it doesn't have that. Good luck :)

Share this post


Link to post
Share on other sites

Hey mimini thank you so much for your reply! It's very nice of you :) Yea if I'm not going to have IB but just clogged pores, I would immediately go to church and donate money to thank god haha. Hopefully.

Remember wear suncreen because minocyclin increase your sensitivity to sun and don't PICK. I know, ITS SO HARD. But have faith in yourself and you will get through it! Pimples heals faster when your are on treteinoin so just bear those freaking evils for a few days then they are gone :) Stay strong!

Well personally I dont trust antibiotics. I had doxy with stevia-a (another form of retin-a) before. My face got exploded only after two days and doxy did nothing at all. Besides it has side effects for body. I really hope it works for you but you can discuss with your derm about having some topical antibiotic with BP like Duac. Just a suggestion :razz:

Actually I read your thread once but after three posts you guys starting typing in Dutch, making it very hard for me to understand :lol:

God bless :) hope you get clear and glowy dewy skin after three months!

Share this post


Link to post
Share on other sites
Actually I read your thread once but after three posts you guys starting typing in Dutch, making it very hard for me to understand :lol:

Sorry, my fault! :rolleyes: (btw you English is very good Mimini!)

Share this post


Link to post
Share on other sites
Hey mimini thank you so much for your reply! It's very nice of you :) Yea if I'm not going to have IB but just clogged pores, I would immediately go to church and donate money to thank god haha. Hopefully.

Remember wear suncreen because minocyclin increase your sensitivity to sun and don't PICK. I know, ITS SO HARD. But have faith in yourself and you will get through it! Pimples heals faster when your are on treteinoin so just bear those freaking evils for a few days then they are gone :) Stay strong!

Well personally I dont trust antibiotics. I had doxy with stevia-a (another form of retin-a) before. My face got exploded only after two days and doxy did nothing at all. Besides it has side effects for body. I really hope it works for you but you can discuss with your derm about having some topical antibiotic with BP like Duac. Just a suggestion :razz:

Actually I read your thread once but after three posts you guys starting typing in Dutch, making it very hard for me to understand :lol:

God bless :) hope you get clear and glowy dewy skin after three months!

OH yeah my bday is at the end of January, that would be the awesomest gift ever to have beautiful skin :dance: I personally haven't experienced any side-effects from minocyclin whatsoever :think: *knocks on wood*

It's nice to know that there is someone who started tretinoin around the same time as me. I hope that you get that beautiful skin soon :)

Share this post


Link to post
Share on other sites
Actually I read your thread once but after three posts you guys starting typing in Dutch, making it very hard for me to understand :lol:

Sorry, my fault! :rolleyes: (btw you English is very good Mimini!)

Whaha thank you Weelassie, I read a lot of manga XD but if you would hear me speak, you would totally change your mind XD I sound like jackie chan XD

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×